Alert archive / California / Wind Advisories in 2016
Wind Advisory 75, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Oct 15, 2016, 5:11 PM PDT. It took effect at Oct 16, 2016, 2:00 PM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2016, 5:11 PM PDT (00:11 UTC)
- In effect from
- Oct 16, 2016, 2:00 PM PDT
- Expired
- Oct 17, 2016, 2:00 AM PDT
- In force
- 12 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
369 WWUS76 KLOX 160011 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 511 PM PDT SAT OCT 15 2016 ...GUSTY SOUTHWEST TO WEST WINDS ACROSS INTERIOR PORTIONS OF SOUTHWEST CALIFORNIA SUNDAY AFTERNOON THROUGH MONDAY MORNING... .AN UPPER LEVEL TROUGH MOVING THROUGH THE REGION WILL CREATE GUSTY SOUTHWEST TO WEST WINDS ACROSS INTERIOR PORTIONS OF SOUTHWEST CALIFORNIA...STRONGEST FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING. THE STRONGEST WINDS WILL OCCUR IN THE FOOTHILLS OF THE ANTELOPE VALLEY...WHERE ISOLATED GUSTS OVER 50 MPH WILL BE LIKELY. WINDS WILL DIMINISH MONDAY AFTERNOON. CAZ037-161030- /O.NEW.KLOX.WI.Y.0075.161016T2100Z-161017T0500Z/ SAN LUIS OBISPO COUNTY INTERIOR VALLEYS- INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO 511 PM PDT SAT OCT 15 2016 ...WIND ADVISORY IN EFFECT FROM 2 PM TO 10 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM TO 10 PM PDT SUNDAY. * WINDS...SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH. * IMPACTS...DIFFICULT DRIVING FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ054-059-161030- /O.NEW.KLOX.WI.Y.0075.161016T2100Z-161017T1800Z/ LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY- INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG... LANCASTER...PALMDALE 511 PM PDT SAT OCT 15 2016 ...WIND ADVISORY IN EFFECT FROM 2 PM SUNDAY TO 11 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM SUNDAY TO 11 AM PDT MONDAY. * WINDS...SOUTHWEST TO WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. ISOLATED GUSTS OVER 50 MPH IN THE FOOTHILLS OF THE ANTELOPE VALLEY. * IMPACTS...DIFFICULT DRIVING FOR HIGH PROFILE VEHICLES. LOCALLY REDUCED VISIBILITIES IN THE ANTELOPE VALLEY DUE TO BLOWING DUST AND SAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ GOMBERG/HALL
5 follow-up statements
726 WWUS76 KLOX 160949 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 249 AM PDT SUN OCT 16 2016 ...GUSTY SOUTHWEST TO WEST WINDS ACROSS INTERIOR PORTIONS OF SOUTHWEST CALIFORNIA THIS AFTERNOON THROUGH MONDAY MORNING... .AN UPPER LEVEL TROUGH MOVING THROUGH THE REGION WILL CREATE GUSTY SOUTHWEST TO WEST WINDS ACROSS INTERIOR PORTIONS OF SOUTHWEST CALIFORNIA...STRONGEST FROM THIS AFTERNOON THROUGH MONDAY MORNING. THE STRONGEST WINDS WILL OCCUR IN THE FOOTHILLS OF THE ANTELOPE VALLEY...WHERE ISOLATED GUSTS OVER 50 MPH WILL BE LIKELY. WINDS WILL DIMINISH MONDAY AFTERNOON. CAZ037-161700- /O.CON.KLOX.WI.Y.0075.161016T2100Z-161017T0500Z/ SAN LUIS OBISPO COUNTY INTERIOR VALLEYS- INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO 249 AM PDT SUN OCT 16 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING... * WINDS...SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH. * IMPACTS...DIFFICULT DRIVING FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ054-059-161700- /O.CON.KLOX.WI.Y.0075.161016T2100Z-161017T1800Z/ LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY- INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG... LANCASTER...PALMDALE 249 AM PDT SUN OCT 16 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 AM PDT MONDAY... * WINDS...SOUTHWEST TO WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. ISOLATED GUSTS OVER 50 MPH IN THE FOOTHILLS OF THE ANTELOPE VALLEY. * IMPACTS...DIFFICULT DRIVING FOR HIGH PROFILE VEHICLES. LOCALLY REDUCED VISIBILITIES IN THE ANTELOPE VALLEY DUE TO BLOWING DUST AND SAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ HALL
570 WWUS76 KLOX 161702 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1002 AM PDT SUN OCT 16 2016 ...GUSTY SOUTHWEST TO WEST WINDS ACROSS INTERIOR PORTIONS OF SOUTHWEST CALIFORNIA THIS AFTERNOON THROUGH MONDAY MORNING... .AN UPPER LEVEL TROUGH MOVING THROUGH THE REGION WILL CREATE GUSTY SOUTHWEST TO WEST WINDS ACROSS INTERIOR PORTIONS OF SOUTHWEST CALIFORNIA...STRONGEST FROM THIS AFTERNOON THROUGH MONDAY MORNING. THE STRONGEST WINDS WILL OCCUR IN THE FOOTHILLS OF THE ANTELOPE VALLEY...WHERE ISOLATED GUSTS OVER 50 MPH WILL BE LIKELY. WINDS WILL DIMINISH MONDAY AFTERNOON. CAZ037-170200- /O.CON.KLOX.WI.Y.0075.161016T2100Z-161017T0500Z/ SAN LUIS OBISPO COUNTY INTERIOR VALLEYS- INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO 1002 AM PDT SUN OCT 16 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING... * WINDS...SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH. * IMPACTS...DIFFICULT DRIVING FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ054-059-170200- /O.CON.KLOX.WI.Y.0075.161016T2100Z-161017T1800Z/ LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY- INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG... LANCASTER...PALMDALE 1002 AM PDT SUN OCT 16 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 AM PDT MONDAY... * WINDS...SOUTHWEST TO WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. ISOLATED GUSTS OVER 50 MPH IN THE FOOTHILLS OF THE ANTELOPE VALLEY. * IMPACTS...DIFFICULT DRIVING FOR HIGH PROFILE VEHICLES. LOCALLY REDUCED VISIBILITIES IN THE ANTELOPE VALLEY DUE TO BLOWING DUST AND SAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$
297 WWUS76 KLOX 170155 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 655 PM PDT SUN OCT 16 2016 ...GUSTY SOUTHWEST TO WEST WINDS ACROSS INTERIOR PORTIONS OF SOUTHWEST CALIFORNIA THIS AFTERNOON THROUGH MONDAY MORNING... ...TIGHTENING NORTHERLY GRADIENT TO BRING GUSTY NORTHERLY WINDS LATE MONDAY THROUGH TUESDAY... .AN UPPER LEVEL TROUGH MOVING THROUGH THE REGION WILL CREATE GUSTY SOUTHWEST TO WEST WINDS ACROSS INTERIOR PORTIONS OF SOUTHWEST CALIFORNIA THROUGH MONDAY...THEN A DEVELOPING AND TIGHTENING NORTHERLY SURFACE PRESSURE GRADIENT IN THE WAKE OF THE TROUGHS COLD FRONT WILL BRING GUSTY NORTHWEST TO NORTH WINDS TO SOUTHERN SANTA BARBARA AND PROBABLY THE INTERSTATE 5 CORRIDOR. THERE IS ALSO A CHANCE THAT GUSTY WEST TO NORTHWEST WINDS WILL LINGER ACROSS THE WESTERN PORTION OF THE ANTELOPE VALLEY. CAZ039-052-171000- /O.NEW.KLOX.WI.Y.0076.161017T2200Z-161018T1000Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 655 PM PDT SUN OCT 16 2016 ...WIND ADVISORY IN EFFECT FROM 3 PM MONDAY TO 3 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY FOR SOUTHERN SANTA BARBARA COUNTY. THIS ADVISORY IS IN EFFECT FROM 3 PM MONDAY TO 3 AM PDT TUESDAY. * WINDS AND TIMING...NORTHWEST TO NORTH WINDS WILL INCREASE TO 15 TO 30 MPH WITH GUSTS TO BETWEEN 40 AND 45 MPH ON MONDAY AFTERNOON AND CONTINUE THROUGH AT LEAST EARLY TUESDAY MORNING. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 101...154...AND 192...ESPECIALLY NEAR GAVIOTA...SAN MARCOS PASS...AND BELOW THE HILLS OF MONTECITO. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ037-170500- /O.CON.KLOX.WI.Y.0075.000000T0000Z-161017T0500Z/ SAN LUIS OBISPO COUNTY INTERIOR VALLEYS- INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO 655 PM PDT SUN OCT 16 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... * WINDS...SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH. * IMPACTS...DIFFICULT DRIVING FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ054-059-171000- /O.CON.KLOX.WI.Y.0075.000000T0000Z-161017T1800Z/ LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY- INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG... LANCASTER...PALMDALE 655 PM PDT SUN OCT 16 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT MONDAY... * WINDS...SOUTHWEST TO WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. ISOLATED GUSTS OVER 50 MPH IN THE FOOTHILLS OF THE ANTELOPE VALLEY. * IMPACTS...DIFFICULT DRIVING FOR HIGH PROFILE VEHICLES. LOCALLY REDUCED VISIBILITIES IN THE ANTELOPE VALLEY DUE TO BLOWING DUST AND SAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ HALL/GOMBERG
929 WWUS76 KLOX 170453 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 953 PM PDT SUN OCT 16 2016 ...GUSTY SOUTHWEST TO WEST WINDS ACROSS INTERIOR PORTIONS OF SOUTHWEST CALIFORNIA THIS AFTERNOON THROUGH MONDAY MORNING... ...TIGHTENING NORTHERLY GRADIENT TO BRING GUSTY NORTHERLY WINDS LATE MONDAY THROUGH TUESDAY... .AN UPPER LEVEL TROUGH MOVING THROUGH THE REGION WILL CREATE GUSTY SOUTHWEST TO WEST WINDS ACROSS INTERIOR PORTIONS OF SOUTHWEST CALIFORNIA THROUGH MONDAY...THEN A DEVELOPING AND TIGHTENING NORTHERLY SURFACE PRESSURE GRADIENT IN THE WAKE OF THE TROUGHS COLD FRONT WILL BRING GUSTY NORTHWEST TO NORTH WINDS TO SOUTHERN SANTA BARBARA AND PROBABLY THE INTERSTATE 5 CORRIDOR. THERE IS ALSO A CHANCE THAT GUSTY WEST TO NORTHWEST WINDS WILL LINGER ACROSS THE WESTERN PORTION OF THE ANTELOPE VALLEY. CAZ037-170600- /O.EXP.KLOX.WI.Y.0075.000000T0000Z-161017T0500Z/ SAN LUIS OBISPO COUNTY INTERIOR VALLEYS- INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO 953 PM PDT SUN OCT 16 2016 ...WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING... WINDS WILL CONTINUE TO DIMINISH THIS EVENING. $$ CAZ054-059-171300- /O.CON.KLOX.WI.Y.0075.000000T0000Z-161017T1800Z/ LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY- INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG... LANCASTER...PALMDALE 953 PM PDT SUN OCT 16 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT MONDAY... * WINDS...SOUTHWEST TO WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. ISOLATED GUSTS OVER 50 MPH IN THE FOOTHILLS OF THE ANTELOPE VALLEY. * IMPACTS...DIFFICULT DRIVING FOR HIGH PROFILE VEHICLES. LOCALLY REDUCED VISIBILITIES IN THE ANTELOPE VALLEY DUE TO BLOWING DUST AND SAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ039-052-171300- /O.CON.KLOX.WI.Y.0076.161017T2200Z-161018T1000Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 953 PM PDT SUN OCT 16 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM MONDAY TO 3 AM PDT TUESDAY... * WINDS AND TIMING...NORTHWEST TO NORTH WINDS WILL INCREASE TO 15 TO 30 MPH WITH GUSTS TO BETWEEN 40 AND 45 MPH ON MONDAY AFTERNOON AND CONTINUE THROUGH AT LEAST EARLY TUESDAY MORNING. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 101...154...AND 192...ESPECIALLY NEAR GAVIOTA...SAN MARCOS PASS...AND BELOW THE HILLS OF MONTECITO. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ HALL
877 WWUS76 KLOX 170900 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 200 AM PDT MON OCT 17 2016 ...GUSTY NORTHERLY WINDS THIS AFTERNOON THROUGH TUESDAY... .A NORTHERLY SURFACE PRESSURE GRADIENT WILL BRING ADVISORY LEVEL NORTH WINDS TO SOUTHERN SANTA BARBARA COUNTY LATER THIS AFTERNOON. GUSTY NORTH WINDS WILL ALSO AFFECT THE I-5 CORRIDOR AND ADVISORIES MAY BE ISSUED FOR THIS AREA LATER TODAY. CAZ054-059-171000- /O.CAN.KLOX.WI.Y.0075.000000T0000Z-161017T1800Z/ LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY- INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG... LANCASTER...PALMDALE 200 AM PDT MON OCT 17 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. LOCAL GUSTS TO 45 MPH WILL AFFECT THE WESTERN FOOTHILLS OF THE ANTELOPE VALLEY BUT OTHERWISE WIDESPREAD ADVISORY LEVEL WINDS ARE NOT FORECAST. $$ CAZ039-052-171700- /O.CON.KLOX.WI.Y.0076.161017T2200Z-161018T1000Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 200 AM PDT MON OCT 17 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT TUESDAY... * WINDS AND TIMING...NORTHWEST TO NORTH WINDS WILL INCREASE TO 15 TO 30 MPH WITH GUSTS TO BETWEEN 40 AND 45 MPH ON THIS AFTERNOON AND CONTINUE THROUGH AT LEAST EARLY TUESDAY MORNING. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 101...154...AND 192...ESPECIALLY NEAR GAVIOTA...SAN MARCOS PASS...AND BELOW THE HILLS OF MONTECITO. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ ASR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Oct 15, 4:55 PM PDT, 16 minutes earlier.
Area forecast discussion, Oct 15, 4:55 PM PDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
455 PM PDT Sat Oct 15 2016
.SYNOPSIS...
A series of weak frontal systems will move through the region
through Monday, bringing rain chances at times to parts of the
area. While rain is likely on the Central Coast, the best chance
of rain for areas south of Point Conception will be Sunday night
into Monday morning. Hotter and drier weather is expected by the
middle of next week as Santa Ana conditions develop.
&&
.SHORT TERM...(TDY-TUE)
Energetic early season storm pattern continues for the Pacific Northwest
into Northern California this weekend, with two more weakening
cold fronts to impact Southwest California through Monday morning.
Radar and automated rain gauges showing areas of light rain
across SLO county today, as a moist low level southwest flow
continues. Rainfall expected to become more organized for the
remainder of this afternoon and evening as the second front moves
across SLO and northern SBA counties. There will likely be some
orographic enhancement of rainfall for the northern SLO county
coast and adjacent foothills due to ample low level moisture and
a favorable southwest low level flow. In fact, precipitable water
values up to 1.4 inches can be expected for this area. As the
front moves south, the low level moisture increases for areas
south of Point Conception, leading to a slight chance of light
rain by Sunday morning for many areas.
The third and final cold front is expected to bring more
widespread rainfall to much of the forecast area as it hold
together better south of Point Conception. Most of the rain with
this system will once again focus on SLO/SBA counties on Sunday
and Sunday night. For Ventura and Los Angeles Counties, look for
a 30-40 percent chance of rain late Sunday night into early Monday
morning, potentially impacting the morning rush hour across the LA
basin on MOnday morning. Total rainfall amounts from this
afternoon through Monday morning are generally expected to range
between .25 and .50 inches for areas north of Point Conception,
except locally exceeding 1 inch for the northern SLO county coast
and adjacent coastal foothills. Most areas south of Point
Conception are expected to see less than .10 inches, except
locally higher amounts possible in the coastal foothills of the
San Gabriels. Gusty southwest to west winds will also be on the
increase across interior sections on Sunday afternoon and night
with wind advisories likely posted for some areas.
A drying pattern will establish by Monday afternoon and night,
with the exception of some low clouds lingering across the
interior mountain slopes. Gusty northwest winds will begin develop
across the mountains, Antelope Valley, and SBA South Coast. By
Tuesday and Tuesday night, the flow becomes more northerly and
strengthens. On Tuesday night, impressive north-south pressure
gradients peak, potentially reaching -7 mb or greater between
LAX-Bakersfield and Santa Barbara-Bakersfield. During this time,
there is also some upper level wind support that could potentially
bring wind gusts of 40 to 60 mph across the I-5 corridor as well
as the Santa Ynez mountains and SBA South Coast (especially near
Montecito Hills). These areas may see critical fire weather
conditions as humidities begin to lower during period. The
northerly winds will also likely filter into portions of the LA
county valleys and Santa Monica mountains, bringing elevated fire
danger.
.LONG TERM...(WED-SAT)
GFS/ECMWF models in fairly good agreement in the extended period.
Upper level trough and associated cold air move into the Great
Basin and Rockies on Wednesday. This will set the stage for a
prolonged period of offshore flow across Southwest California
Wednesday through Friday. The strongest upper level support is
Wednesday when the projected LAX-Dagget gradient is expected to be
in the -5 to -6 mb range. On Thursday, the upper level ridge of
high pressure strengthens over the area with less upper level
wind support. However, the LAX-Daggett gradient could exceed -6 mb
on Thursday morning. This will likely lead to Santa Ana winds
gusting in the 45 to 55 mph range for the wind prone locations of
LA/Ventura countY mountains Wednesday into Thursday, and between
35 and 45 mph in coastal/valley areas. Significant warming and
drying will take place Wednesday into Friday, with widespread
temperatures into the 90s. Offshore winds are expected to diminish
in speed on Friday. Preliminary indications indicate this event
has the potential to bring widespread critical fire weather
conditions to LA/Ventura counties, with Fire Weather Watches
likely issued as we draw closer to the event. For more information
on the upcoming extreme fire danger, please refer to the fire
section below.
&&
.AVIATION...15/1800Z.
A mid level trough of low pressure over the Eastern Pacific will
persist while an upper level ridge builds northeast over the area.
Mid level moderate west-southwest winds and upper level strong
west-southwest winds will prevail over the area. Freezing level
was approximately 14.5kft this morning and will differ by plus
1kft Sunday morning. Weak onshore pressure gradient through
16/19z and moderate after 16/19z. Capping marine inversion was
approximately 2.3kft over the L.A. Basin this morning with broken
cloud field. The marine inversion will continue weak tonight.
Relatively deep low level cloud field over the Central Coast will
shift south while gradually dissipating through early Sunday.
Marine layer at LAX at 1600Z is 2270 feet deep and the inversion
top is at 3730 feet with a temp of 17.1 degrees C.
KLAX...Chance cigs 021 through 15/19z then chance cigs 015 between
16/02-16/07z. Chance cigs 006 between 16/07-16/13z then chance
cigs 010 between 16/13-16/18z. Chance cigs 028 between
16/18-16/20z.
KBUR...Chance cigs 015 after 16/05z.
virtually certain - 95-100%
very likely - 80-95%
likely - 60-80%
chance - 30-60%
very unlikely - 20% or less
Notice: On Tuesday, October 18th the National Weather Service at Los
Angeles/Oxnard will begin issuing regular TAFs for the Santa
Monica (KSMO) and Camarillo (KCMA) airports.
&&
.MARINE...15/200 PM.
Small craft advisory for hazardous sea conditions from Piedras
Blancas to San Clemente Island will persist through Tuesday due to
the combination of swells from a distance fetch and a local
fetch. A northwest swell will persist over 10 feet near shore
through Monday as a fetch over the Eastern Pacific between 290-310
degrees relative to Southwest California continues to generate 20
foot seas through Sunday evening. The swells are expected to
gradually subside Sunday night but locally generated seas are
expected to build and combine with the swells Monday night and
hazardous sea conditions are expected through Wednesday morning.
Northwest winds are expected to increase Monday evening through
Tuesday from Piedras Blancas to San Clemente Island and small
craft advisory conditions are likely Monday evening through
Tuesday morning with a chance of gales Tuesday afternoon through
early Wednesday morning.
&&
.FIRE WEATHER...
15/500 PM
A prolonged period of elevated to critical fire danger is expected
to occur Tuesday through Friday. Gusty northerly winds expected to
ramp up on Tuesday while humidities begin to lower. North-south
offshore pressure gradients are expected to peak on Tuesday night
when LAX-Bakersfield and Santa Barbara-Bakersfield gradients could
reach -7.0 mb. The strongest northerly winds will be focused
across the Interstate 5 corridor and Southern SBA County
(especially near Montecito Hills) where gusts in the 40 to 50 mph
range can be expected, except isolated gusts to 60 mph in most
wind prone locations. With humidities potentially lowering into
the teens (and single digits at higher elevations), Red Flag
conditions will be possible. Gusty northerly winds will also
impact the valleys of LA/Ventura counties as well as the Santa
Monica Mountains.
Surface high pressure will build into the Great Basin, leading to
a prolonged period of offshore flow Wednesday through Friday
across Southwest California. The best upper level and thermal
support will likely be Wednesday, but the surface offshore
pressure gradient could actually peak on Thursday morning.
The peak LAX-Daggett gradient is expected to be around -5.5 mb on
Wednesday morning, and -6.5 mb on Thursday morning. The Santa
Ana winds will focus on Los Angeles and Ventura counties, with
winds likely gusting between 45 and 55 mph in the mountains and
between 35 and 45 mph in the wind prone coastal/valley locations
on Wednesday and Thursday. Weaker offshore winds expected for
Thursday night into Friday. This prolonged offshore flow pattern
will bring temperatures into the 90s Wednesday through Friday,
and humidities into single digits along with very poor overnight
recoveries. The combination of these expected weather conditions
with the very dry fuels brings a fairly high probability of Red
Flag conditions on Wednesday and Thursday across portions of Los
Angeles and Ventura counties. As a result, a Fire Weather Watch
will likely be posted as we draw closer to the event.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...High Surf Advisory in effect until 5 PM PDT Monday For zones
34-35. (See LAXCFWLOX).
Beach Hazards Statement in effect through Monday afternoon
For zones 40-41-87. (See LAXCFWLOX).
PZ...Small Craft Advisory for hazardous seas in effect until 11 PM
PDT Sunday For zones 645-670-673-676. (See LAXMWWLOX).
&&
PUBLIC...Gomberg
FIRE...Gomberg
AVIATION...30
MARINE...30
SYNOPSIS...Sukup
weather.gov/losangelesHazardous weather outlook, Oct 15, 6:00 AM PDT, 11 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT SAT OCT 15 2016 CAZ034>041-044>046-051>054-059-087-088-547-548-161300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PDT SAT OCT 15 2016 THE HAZARDOUS WEATHER OUTLOOK WILL NO LONGER BE ISSUED BEGINNING NOVEMBER 14, 2016. PLEASE REFER TO THE AREA FORECAST DISCUSSION (AFDLOX) FOR HAZARD INFORMATION. THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY HIGH SURF WILL CREATE HAZARDS IN THE SURF ZONE. LIGHT RAIN WILL CREATE HAZARDOUS SLICK ROADS MAINLY FOR THE CENTRAL COAST OF SAN LOUIS OBISPO AND SANTA BARBARA COUNTIES. * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * BEACH HAZARDS STATEMENT....SEE WHUS46 KLOX - CFWLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY HIGH SURF WILL CREATE HAZARDS IN THE SURF ZONE THROUGH MONDAY. OCCASIONAL LIGHT RAIN WILL CREATE HAZARDOUS SLICK ROADS AT TIMES THROUGH MONDAY. SAN-LUIS OBISPO COUNTY WILL SEE THE BULK OF THE RAIN. THE BEST CHANCE FOR RAIN OVER LA AND VENTURA COUNTIES WILL BE LATER SUNDAY AFTERNOON INTO SUNDAY NIGHT. MODERATE SANTA ANA WINDS WILL HOT AND DRY CONDITIONS WITH EXTREME FIRE DANGER POSSIBLE TO TYPICAL AREAS ON WEDNESDAY THROUGH FRIDAY. * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * BEACH HAZARDS STATEMENT....SEE WHUS46 KLOX -CFWLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MUNROE/KAPLAN
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 16, 3:37 PM PDT | Fire Weather Watch | LOX | Los Angeles | 23 hr |
| Oct 16, 3:37 PM PDT | Fire Weather Watch | LOX | 23 hr |
Nearby
Wind Advisories in California, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.